MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH INTRAVASCULAR CATHETER 20GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH INTRAVASCULAR CATHETER 20GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 2.25¿ accucath peripheral iv catheter.The sample was received with an attached extension tube.Usage residues were observed throughout the sample.A permanent kink impression was observed near the distal end of the catheter shaft.The sample kinked preferentially at the site of the kink impression during manual manipulation.Microscopic inspection of the sample confirmed the presence of kinked shape memory near the end of the catheter shaft.The catheter tip exhibited slight deformation.The kink impression and tip deformation were consistent with catheter kinking during attempted catheter advancement against resistance.The usage residues indicated that advancement occurred during attempted device placement.A lot history review (lhr) of recx3942 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that that one of the accucath ultrasound iv sets had a kink in the tubing and it was unable to be used.

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8551791
Report Number3006260740-2019-01158
Device Sequence Number2292710
Product Code FOZ
UDI-Device Identifier00801741111006
UDI-Public(01)00801741111006
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0202252
Device Lot NumberRECX3942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1